Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

$ 2$-to-$ 1$ maps with hereditarily indecomposable images


Author: Jo Heath
Journal: Proc. Amer. Math. Soc. 113 (1991), 839-846
MSC: Primary 54C10; Secondary 54E50, 54F15
MathSciNet review: 1081696
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that there is no $ 2$-to-$ 1$ map from the pseudoarc, or any treelike continuum, onto a hereditarily indecomposable continuum, and that no hereditarily indecomposable treelike continuum can be the image of a $ 2$-to-$ 1$ map.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C10, 54E50, 54F15

Retrieve articles in all journals with MSC: 54C10, 54E50, 54F15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1081696-5
PII: S 0002-9939(1991)1081696-5
Keywords: Hereditarily indecomposable continua, $ 2$-to-$ 1$ map, covering map, pseudoarc, treelike, arclike
Article copyright: © Copyright 1991 American Mathematical Society